Alert archive / Maryland / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Apr 26, 2009, 2:06 AM EDT for Somerset County, Wicomico County, Worcester County, Maryland. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2009, 2:06 AM EDT (06:06 UTC)
- Expired
- Apr 26, 2009, 3:00 AM EDT
- In force
- 54 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Somerset County, MD, Wicomico County, MD, Worcester County, MD
The radar
The Dover AFB radar (KDOX), 68 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 12:16 AM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 26, 12:16 AM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 1216 AM EDT SUN APR 26 2009 .SYNOPSIS... HIGH PRESSURE WILL REMAIN ANCHORED OFF THE MID ATLANTIC AND SOUTHEAST COAST TONIGHT THROUGH TUESDAY. THIS WILL RESULT IN DRY SUMMER-LIKE WEATHER. A COLD FRONT WILL ENTER THE AREA LATE WEDNESDAY. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... HAVE UPDATED FORECAST FOR THE MD ERN SHORE FOR THE NEXT FEW HOURS...TO ACCOUNT FOR THE SLOW MOVING AREA OF SHOWERS (WITH A FEW EMBEDDED TSTMS) MOVING SE ACROSS THIS AREA. OTHERWISE...MILD NGT IN STORE FOR THE REST OF THE AREA UNDR A CLR OR MSTLY CLR SKY...AS SFC HI PRES SITS OFF THE MID ATLC/SE CST. MIN TEMPS WILL RANGE FM THE UPR 50S TO MID 60S. && .SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/... REMAINING DRY AND VRY WRM SUN THRU TUE...AS RDG ALOFT AND SFC HI PRES SIT OVR THE MID ATLC REGION/SE CST THEN SHIFT OUT TO SEA ON TUE. MAINLY SNY DAYS AND MSTLY CLR NGTS THRU THE PERIOD...WITH THE WRMEST HI TEMPS SUN AND MON (UPR 80S TO LWR 90S). A LITTLE MORE HI CLDS ON TUE WILL RESULT IN HI TEMPS IN THE MID TO UPR 80S. LO TEMPS IN THE MID 50S TO LWR 60S MON AND TUE MORNGS. POPS AOB 10%. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... FOLLOWED HPC GUIDANCE WITH THE FORECAST. MAIN QUESTION IS HOW FAR SOUTH COLD FRONT WILL GET ON WEDNESDAY. CURRENT ECMWF AND ENSEMBLE MEANS A LITTLE FASTER THEN FRIDAY RUNS WITH FRONT PUSHING THROUGH ON WEDNESDAY. MODELS THEN SHOW IT COMING BACK NORTH ON THURSDAY AND FRIDAY WITH SOME UNCERTAINTY ON TIMING AND HOW FAR NORTH THE FRONT GETS. BY THE END OF THE PERIOD THE FRONT WILL BE TO THE NORTH WITH CWA AGAIN IN THE WARM SECTOR. WITH THE FRONT NEAR THE AREA HAVE KEPT CHC TO SLIGHT CHC POPS AROUND WITH THE UNCERTAINTY. IT WILL BE MAINLY ABOVE NORMAL FOR TEMPERATURES THROUGH THE PERIOD. && .AVIATION /04Z SUNDAY THROUGH THURSDAY/... HIGH PRES REMAINS ANCHORED OFF THE SE US COAST. SBY HAD BRIEF MVFR VISIBILITIES SAT MORNING AND EXPECT SIMILAR IF NOT LESS FAVORABLE CONDITIONS FOR FOG SUN MORNING. OVERALL VFR CONDITIONS WILL CONTINUE THROUGH TUE. PRECIPITATION IS POSSIBLE ON WED AS A SLOW MOVING FRONTAL SYSTEM MOVES INTO THE AREA. && .MARINE... MAIN FORECAST ISSUE IS WINDS DUE TO SEA BREEZE ON SUNDAY AND MONDAY. WITH HIGH CENTERED TO THE SOUTHEAST WILL HAVE A PREDOMINATE SOUTHWEST WIND BUT DURING THE AFTERNOON AS SEA BREEZES DEVELOP WILL GET MORE SOUTHERLY TO SOUTHEAST WINDS ON THE BAY. WINDS WILL REMAIN UNDER SMALL CRAFT THROUGH THE FORECAST PERIOD. A COLD FRONT WILL PUSH SOUTH OF THE AREA WEDNESDAY AND WEDNESDAY NIGHT AND THEN RETURN AS A WARM FRONT THURSDAY AND FRIDAY. && .FIRE WEATHER... DRY WITH UNSEASONABLY WARM TEMPS XPCTD SUN THRU TUE. AFTN/MIN RH VALUES WILL RANGE FM THE UPR 20S TO MID 30S EACH DAY. SUSTAINED SW OR W WINDS WILL REMAIN ARND 10 KT OR LESS...AND DEWPOINT TEMPS WILL RANGE THRU THE 50S INTO THE LWR 60S. && .CLIMATE... RCRD HI TEMPS PRVDD FOR REFERENCE (WAL RCRDS ONLY BACK TO 1963)... SUN (APR 26) RIC 96 1960 ORF 97 1960 SBY 96 1915 ECG 93 1990 WAL 93 1990 MON (APR 27) RIC 96 1990 ORF 93 1915 SBY 96 1915 ECG 93 1990 WAL 86 1985 TUE (APR 28) RIC 93 1957 ORF 93 1957 SBY 91 1957 ECG 91 1957 WAL 85 1990 && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JRL/TMG NEAR TERM...JRL/SMF/TMG SHORT TERM...TMG LONG TERM...JAB AVIATION...LSA MARINE...JAB FIRE WEATHER... CLIMATE...
Hazardous weather outlook, Apr 25, 3:08 AM EDT, 22 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 308 AM EDT SAT APR 25 2009 ANZ630>633-650-652-654-656-658-MDZ021>025-NCZ012>017-030>032-102- VAZ048-049-060>100-260715- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT 20 NM-DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH- SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA- 308 AM EDT SAT APR 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS...CURRITUCK SOUND...THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 25, 10:38 PM EDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1038 PM EDT SAT APR 25 2009 MDZ021-260330- DORCHESTER MD- 1038 PM EDT SAT APR 25 2009 ...THUNDERSTORM APPROACHING NORTHWEST DORCHESTER COUNTY... AT 1035 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM 28 MILES WEST OF CAMBRIDGE...OR ABOUT OVER NORTH BEACH...MOVING SOUTHEAST AT 20 MPH. THE THUNDERSTORMS WILL BE NEAR HUDSON AT 1120 PM EDT...LLOYDS AT 1130 PM EDT. WIND GUSTS TO UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED ONCE THIS THUNDERSTORM CROSSES CHESAPEAKE BAY AND ENTERS NORTHWEST DORCHESTER COUNTY. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. SMF
Special weather statement, Apr 26, 12:05 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 1205 AM EDT SUN APR 26 2009 MDZ021>024-260500- DORCHESTER MD-INLAND WORCESTER MD-SOMERSET MD-WICOMICO MD- 1205 AM EDT SUN APR 26 2009 ...SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING THROUGH THE MARYLAND EASTERN SHORE... AT 1202 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS OVER DORCHESTER COUNTY...MOVING SOUTHEAST AT 25 MPH. THE STORMS WILL BE NEAR... SALISBURY AROUND 1215 AM EDT... FRUITLAND AROUND 1225 AM EDT... PRINCESS ANNE AROUND 1235 AM EDT... WIND GUSTS UP TO 35 MPH WILL BE POSSIBLE WITH THESE STORMS. EXPECT OCCASIONAL LIGHTNING AND BRIEF HEAVY RAINFALL WITH THESE STORMS. PONDING OF WATER ON ROADWAYS CAN BE EXPECTED AS WELL. BROWN
Nearby
Severe Thunderstorm Warnings in Maryland, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.